Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Continuity of Hausdorff dimension of Julia-Lavaurs sets as a function of the phase


Authors: Mariusz Urbanski and Michel Zinsmeister
Journal: Conform. Geom. Dyn. 5 (2001), 140-152
MSC (2000): Primary 37F45; Secondary 37F35, 37F15
DOI: https://doi.org/10.1090/S1088-4173-01-00070-4
Published electronically: October 18, 2001
MathSciNet review: 1872160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f_{0}(z)=z^{2}+1/4$ and ${\mathcal E}_{0} $ the set of phases $\overline{\sigma}$ such that the critical point $0$ escapes in one step by the Lavaurs map $g_{\sigma}$; it is a topological strip in the cylinder of phases whose boundary consists of two Jordan curves symmetric wrt $\mathbb R/ \mathbb Z$. We prove that if $\overline{\sigma}_{n}\in{\mathcal E}_{0}$converges to $\overline{\sigma}\in\partial{\mathcal E}_{0}$in such a way that $g_{\sigma_{n}}(0)$ converges to $g_{\sigma}(0)$ along an external ray, then the Hausdorff dimension of the Julia-Lavaurs set $J(f_{0}, g_{\sigma_{n}})$ converges to the Hausdorff dimension of $J(f_{0},g_{\sigma})$.


References [Enhancements On Off] (What's this?)

  • 1. Adrien Douady: Does a Julia set depend continuously on the polynomial? Proceedings of Symposia in Applied Mathematics 49 (1994), 91-135. CMP 95:07
  • 2. Pierre Lavaurs: Systèmes dynamiques holomorphes: explosion de points périodiques paraboliques. These, Université Paris-Sud, 1989.
  • 3. Mariusz Urbanski and Michel Zinsmeister: Geometry of hyperbolic Julia-Lavaurs sets, Preprint 2000, to appear Indagationes Math.
  • 4. Dan Mauldin and Mariusz Urbanski: Dimensions and measures in infinite iterated function systems, Proc. London Math. Soc. (3) 73 (1996), 105-154. MR 97c:28020
  • 5. Michel Zinsmeister (after A. Douady): Basic parabolic implosion in five days. Jyvaskyla 1997.
  • 6. Adrien Douady, Pierrette Sentenac, and Michel Zinsmeister: Implosion parabolique et dimension de Hausdorff, C.R. Acad. Sci., Paris, Ser. I, Math. 325 (1997), 765-772. MR 98i:58195
  • 7. Olivier Bodart and Michel Zinsmeister: Quelques résultats sur la dimension de Hausdorff des ensembles de Julia des polynomes quadratiques. Fund. Math. (1996), 121-137. MR 97i:30034
  • 8. Curt McMullen: Hausdorff dimension and conformal dynamics III, Computation of dimension, Amer. J. Math. 120 (1998), 471-515. MR 2000d:37055
  • 9. Guillaume Havard and Michel Zinsmeister: Thermodynamic formalism and variations of the Hausdorff dimension of quadratic Julia sets, Commun. Math. Phys. 210 (2000), 225-247. CMP 2000:10
  • 10. D. Ruelle: Repellors for real analytic maps, Ergodic Theory and Dyn. Sys. 2 (1982), 99-107. MR 84f:58095
  • 11. R. Mane, P. Sad, D. Sullivan: On the dynamics of rational maps, Ann. Scient. Ec. Norm. Sup. 16 (1983), 193-217. MR 85j:58089

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F45, 37F35, 37F15

Retrieve articles in all journals with MSC (2000): 37F45, 37F35, 37F15


Additional Information

Mariusz Urbanski
Affiliation: Department of Mathematics, University of North Texas, P.O. Box 311430, Denton, Texas 76203-1430
Email: urbanski@unt.edu

Michel Zinsmeister
Affiliation: Mathématiques, Université d’Orleans, BP 6759 45067 Orléans Cedex, France
Email: Michel.Zinsmeister@labomath.univ-orleans.fr

DOI: https://doi.org/10.1090/S1088-4173-01-00070-4
Received by editor(s): September 18, 2000
Received by editor(s) in revised form: June 28, 2001
Published electronically: October 18, 2001
Additional Notes: The research of the first author was partially supported by the NSF Grant DMS 9801583. He wishes to thank the University of Orleans and IHES, where a part of the research was done, for warm hospitality and excellent working conditions
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society